MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516151
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a celebrity cytology brush was used in the lungs during a bronchoscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, when they pulled the product out of the package and upon insertion, the brush was detached from the sheath.The procedure was completed with another celebrity cytology brush.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a cellebrity cytology brush was used in the lungs during a bronchoscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, when they pulled the product out of the package and upon insertion, the brush was detached from the sheath.The procedure was completed with another cellebrity cytology brush.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of brush break.Block h10: a cellebrity cytology brush was received for analysis.Visual analysis of the returned device revealed that the working length (sheath) was detached from the handle.Also, the working length (sheath and wire) were kinked in several locations, there was a severe kink at approximately 1.3cm from handle.In addition, the sheath was detached and the working length (pull wire) was kinked in some locations.No other issues were noted.The customer provided a picture of the device and it showed that the sheath of the cellebrity cytology brush, was detached and the working length (pull wire) was kinked in some locations.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink the working length (sheath and wire).Kinks in the working length can cause friction between the components.Severe kinking near the handle can cause that the handle cannula to hit against the sheath during handle actuation, which can lead to the handle pushing out the sheath and therefore detaching it from the handle.Based on the information available and the analysis performed, the most probable root cause classification is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8738967
Report Number3005099803-2019-03066
Device Sequence Number1341865
Product Code BTG
UDI-Device Identifier08714729014003
UDI-Public08714729014003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2021
Device Model NumberM00516151
Device Catalogue Number1615
Device Lot Number0023330724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight60